MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON 300 SERIES PACKAGE; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON 300 SERIES PACKAGE; SCALER, ULTRASONIC
Catalog Number 8161429
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that cavitron 300 series package, it is alleged that the unit always seems to heat up , with tip and sterimate getting hot.No injury occurred.
 
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation: dhr review is not required because the product was returned for evaluation and the customer complaint is a known hazard.Based on the repair notes, the service technician was unable to duplicate the failure as stated in the complaint.Recommended repairs were made as part of preventive maintenance for continued system operation.Failure mode - overheating insert.Root cause - damaged contact pin on the steri-mate handpiece.Debris buildup in the water filter.Conclusion code - expected wear.

Brand Name
CAVITRON 300 SERIES PACKAGE
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20293707
Report Number2424472-2024-00394
Device Sequence Number8127487
Product Code ELC
UDI-Device IdentifierD00381614291
UDI-PublicD00381614291
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8161429
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown